Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 288, NWS Jackson, MS

December 6, 2021Clay County, Lowndes County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 6, 2021, 7:43 AM CST for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2021, 7:43 AM CST (13:43 UTC)
Expired
Dec 6, 2021, 8:30 AM CST
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 34 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

704 
WUUS54 KJAN 061343
SVRJAN
MSC025-087-105-061430-
/O.NEW.KJAN.SV.W.0288.211206T1343Z-211206T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
743 AM CST Mon Dec 6 2021

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Central Oktibbeha County in northeastern Mississippi...
  Southern Clay County in northeastern Mississippi...
  Lowndes County in northeastern Mississippi...

* Until 830 AM CST.

* At 743 AM CST, a severe thunderstorm was located near Longview, or
  near Starkville, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Sessums and Muldrow around 755 AM CST.
  Tibbee around 800 AM CST.
  Bent Oak around 805 AM CST.
  Columbus around 815 AM CST.

Other locations impacted by this severe thunderstorm include Artesia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3334 8830 3336 8899 3354 8898 3369 8872
      3368 8872 3368 8850 3367 8849 3366 8852
      3365 8851 3366 8850 3366 8846 3368 8843
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825
TIME...MOT...LOC 1343Z 272DEG 46KT 3345 8890 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DC
2 follow-up statements
175 
WWUS54 KJAN 061351
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
751 AM CST Mon Dec 6 2021

MSC025-087-105-061430-
/O.CON.KJAN.SV.W.0288.000000T0000Z-211206T1430Z/
Oktibbeha MS-Clay MS-Lowndes MS-
751 AM CST Mon Dec 6 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CST
FOR NORTHEASTERN OKTIBBEHA...SOUTHEASTERN CLAY AND LOWNDES
COUNTIES...

At 751 AM CST, a severe thunderstorm was located near Starkville,
moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Sessums around 800 AM CST.
  Bent Oak around 815 AM CST.

Other locations impacted by this severe thunderstorm include Artesia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3336 8891 3336 8894 3352 8881 3366 8852
      3365 8851 3366 8850 3366 8846 3368 8843
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825 3334 8830
TIME...MOT...LOC 1351Z 277DEG 40KT 3340 8883 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DC
780 
WWUS54 KJAN 061422
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
822 AM CST Mon Dec 6 2021

MSC025-087-105-061431-
/O.EXP.KJAN.SV.W.0288.000000T0000Z-211206T1430Z/
Oktibbeha MS-Clay MS-Lowndes MS-
822 AM CST Mon Dec 6 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKTIBBEHA...
SOUTHEASTERN CLAY AND LOWNDES COUNTIES WILL EXPIRE AT 830 AM CST...
                
The storm which prompted the warning has weakened below severe 
limits and was moving out of the area. The warning will be allowed 
to expire.

LAT...LON 3336 8891 3336 8894 3352 8881 3366 8852
      3365 8851 3366 8850 3366 8846 3368 8843
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825 3334 8830
TIME...MOT...LOC 1421Z 272DEG 46KT 3339 8842 

$$

7

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 6:06 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Dec 6, 6:06 AM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
606 AM CST Mon Dec 6 2021

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:

A cold front moving NW to SE will bring hazardous aviation
weather to the area as we go through today. Ahead of the front,
we'll continue to see widespready MVFR/IFR ceilings along with
increasing TSRA activity and southerly surface wind. A squall
line and wind shift to NW will accompany the frontal passage that
should reach GLH/GWO by mid morning, and eventually the HBG/PIB
area by early to mid afternoon. Following the frontal passage
will be a short duration of RA/VCTS with continued gusty NW-N
surface wind. Ceilings will rise to mostly VFR category this
evening and VFR conditions should prevail thereafter through the
overnight. /EC/

&&

.DISCUSSION...

Today through tonight...forced ascent in an unstable and moist
environment ahead of an approaching cold front is resulting in a
squall line that should move quickly across the forecast area
today. Fairly strong low level flow coinciding with the deep
convection will support a threat for damaging wind gusts, but
unfavorable low level shear vectors oriented mostly parallel to
the convective line should help mitigate a more significant wind
threat. Otherwise, expect brief very heavy rainfall to accompany
the line with lingering rain and much cooler, polar air to follow
in it's wake. By this evening, the rain should be over for the
most part and cold advection will continue through the night with
temperatures dipping well into the 30s north of the I-20 corridor.
Folks planning to be outdoors late tonight into the early morning
will want to be prepared for uncomfortable conditions given
continued northerly breezes. /EC/

Tuesday through next weekend (Sunday)...

(Tues-Fri): An active pattern of perturbed westerly flow will
persist through the week. At the start on Tues, frontal zone will
have shifted off to the SE over the N Gulf Coast, while strong sfc
high will be moving through the Mid-W. With widespread clouds,
this will combine with cooler low-level thermo, leading to highs
only in low-mid 50s areawide. Lingering ascent from N Gulf
shortwave trough & moisture will help some showers move back in
E-SE, generally SE of a Natchez to Meridian line. A few storms
can't be ruled out due to some elevated instability, but most
should remain showers. With strong sfc high to the N, lows will be
chilly in the low 40s N to near 50 degrees in S Wed morn. Any
showers should begin to wind down before midnight Wed but could
pick back up by Wed morn, with a rumble of thunder possible. Highs
will remain cool but near climo in low-mid 60s or so.

Thurs-Fri: Another jet streak will develop over the central
Plains/TX Panhandle into Thurs & eject E-NE. This will help fav
right entrance region/diffluence & ascent, with moisture climbing
back to the 1.25-1.5 inch PW mark. Strong WAA will help low-level
thermo warm into the mid-upper teens by late week. With moisture &
ascent on the increase, sct rain & storm chances will move back in
across most areas S of I-20 Thur & areawide into Fri. With some
subtle 30-40kt westerly bulk shear & some lapse
rates/destabilization, some sct strong storms can't be ruled out
Fri. Mean synoptic positive tilt trough will evolve over the
Intermountain W into the Plains/Mid-W by late week. 100-150kt jet at
500mb & 300mb, respectively, will help strong 990-995mb sfc cyclone
to deepen over the Plains & eject NE into Great Lakes. This will
help WAA & warm front lift E-NE, & strongest ascent/forcing into the
weekend.

Sat-Sun: As the 990mb sfc cyclone moves into the Great Lakes, sfc
cold front will swing E-SE. Base of the mean positive tilt trough is
progged to move E-SE out of the Intermountain W through Sat & into
Sun move through the area. This will help the strongest
ascent/forcing & powerful upper jet (i.e. 100-130kt at 500mb & 150-
170kt at 300mb) to develop over the Great Lakes/OH Valley down into
the Mid-S & Ozarks. Fav jet dynamics/right entrance region will help
rain & storm chances to quickly develop across the Mid-S, ArkLaTex &
front swing E-SE through the day. With strong shear of 50-70kts at 0-
3 & 0-6km, respectively, some strong, organized convection is
possible. But overnight timing, limited lapse rates & SW mean bulk
shear parallel to line orientation should limit most severe
potential. Will remain something to watch. Highs will be tricky &
faster progged timing lends credence to lower highs in Delta but
warmer to the E-SE. This will be a tough call & some highs could
occur near or before daybreak. Trough & front are progged to swing
through into Sun, with nearly 1030mb sfc high building into the
region Sun. This will bring strong isentropic subsidence, drying
moisture profiles (i.e. PWs less than quarter inch) & clearing
skies/cooler temps near below normal in the mid-upper 50s. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  41  54  46 /  96  18  21  39
Meridian      71  40  52  45 /  93  25  26  44
Vicksburg     71  41  54  46 /  96   7  15  33
Hattiesburg   74  46  56  50 /  91  57  45  46
Natchez       71  45  56  50 /  93  20  28  41
Greenville    67  35  52  42 /  95   0  11  17
Greenwood     68  36  53  43 /  96   1  11  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Dec 6, 3:19 AM CST, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
319 AM CST Mon Dec 6 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034>037-040>044-047>050-
053>055-059>061-070930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Washington-
Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake-
Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-Jefferson-
Adams-Franklin MS-
319 AM CST Mon Dec 6 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, southwest Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

A squall line moving across the area this morning into the early
afternoon will bring a slight risk for damaging wind gusts. A
tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ018-019-025>033-038-039-045-046-051-052-056>058-062>066-
072>074-070930-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Newton-
Lauderdale-Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
319 AM CST Mon Dec 6 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
south central Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

A squall line moving across the area today will bring a marginal
risk for isolated damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

20

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Dec 6, 5:16 AM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
516 AM CST Mon Dec 6 2021

MSZ035-036-042-061145-
Humphreys MS-Yazoo MS-Holmes MS-
516 AM CST Mon Dec 6 2021

...A strong thunderstorm will impact portions of southwestern Holmes,
northeastern Yazoo and southeastern Humphreys Counties through 545 AM
CST...

At 515 AM CST, Doppler radar was tracking a strong thunderstorm near
Yazoo City, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Coxburg and Tolarville around 535 AM CST.
  Ebenezer around 545 AM CST.

Other locations impacted by this storm include Eden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3279 9051 3293 9057 3303 9047 3311 9016
      3294 9007
TIME...MOT...LOC 1115Z 249DEG 43KT 3290 9048

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Dec 6, 5:50 AM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
550 AM CST Mon Dec 6 2021

MSZ025>028-061215-
Carroll MS-Grenada MS-Leflore MS-Montgomery MS-
550 AM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of northwestern Carroll,
Grenada, east central Leflore and northwestern Montgomery Counties
through 615 AM CST...

At 550 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Gore Springs to near Teoc.
Movement was east at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Gore Springs around 555 AM CST.
  Jefferson around 605 AM CST.
  Duck Hill around 615 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3387 8977 3387 8951 3371 8951 3368 8950
      3360 8951 3354 9034 3362 9024 3382 8995
      3382 8993 3384 8993 3390 8984 3390 8977
TIME...MOT...LOC 1150Z 272DEG 46KT 3385 8968 3356 9009

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Dec 6, 6:19 AM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
619 AM CST Mon Dec 6 2021

MSZ026>029-061300-
Carroll MS-Grenada MS-Montgomery MS-Webster MS-
619 AM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of north central
Carroll, eastern Grenada, northern Webster and northwestern
Montgomery Counties through 700 AM CST...

At 618 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Vardaman to near North Carrollton.
Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Sweatman around 640 AM CST.

Other locations impacted by these storms include Mantee and Walthall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3372 8951 3372 8919 3374 8919 3374 8904
      3373 8904 3357 8930 3357 8996 3386 8977
      3387 8951
TIME...MOT...LOC 1218Z 277DEG 33KT 3393 8924 3356 8983

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Dec 6, 6:50 AM CST, 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
650 AM CST Mon Dec 6 2021

MSZ029-030-061330-
Clay MS-Webster MS-
650 AM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of Webster and Clay
Counties through 730 AM CST...

At 649 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Okolona to near Montpelier to near Embry.
Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Montpelier around 655 AM CST.
  Clarkson and Pala Alto around 705 AM CST.
  Cumberland around 710 AM CST.
  Pheba around 725 AM CST.
  Griffith around 730 AM CST.

Other locations impacted by these storms include Mantee and Walthall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3358 8850 3357 8951 3372 8951 3372 8919
      3374 8919 3374 8904 3375 8903 3376 8893
      3381 8893 3381 8872 3368 8872 3368 8850
      3366 8852 3364 8850 3362 8851 3360 8847
TIME...MOT...LOC 1249Z 276DEG 38KT 3394 8882 3379 8892 3361 8936

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Dec 6, 6:59 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
659 AM CST Mon Dec 6 2021

MSZ018-061330-
Bolivar MS-
659 AM CST Mon Dec 6 2021

...A strong thunderstorm will impact portions of central Bolivar
County through 730 AM CST...

At 659 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Rosedale, moving southeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Cleveland, Renova and Boyle around 715 AM CST.
  Shaw around 720 AM CST.

Other locations impacted by this storm include Winstonville, Beulah,
Pace and Merigold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3388 9066 3362 9066 3362 9076 3356 9076
      3367 9104 3369 9103 3372 9106 3370 9110
      3373 9115 3378 9113 3377 9111 3378 9105
      3376 9103 3378 9099 3380 9100 3384 9107
      3387 9107 3399 9091
TIME...MOT...LOC 1259Z 304DEG 38KT 3378 9094

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Dec 6, 7:34 AM CST, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
734 AM CST Mon Dec 6 2021

MSZ030>033-061415-
Lowndes MS-Oktibbeha MS-Clay MS-Choctaw MS-
734 AM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of northeastern Choctaw,
northern Oktibbeha, southeastern Clay and Lowndes Counties through
815 AM CST...

At 734 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of West Point to near Pheba
to near Sherwood. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Kolola Springs around 750 AM CST.
  West Point, Caledonia and Muldrow around 755 AM CST.
  Tibbee around 800 AM CST.
  Sessums around 805 AM CST.
  Waverly around 810 AM CST.
  Columbus, Columbus AFB, Bent Oak and Steens around 815 AM CST.

Other locations impacted by these storms include Artesia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3341 8829 3341 8924 3375 8872 3368 8872
      3368 8850 3367 8849 3366 8852 3365 8851
      3366 8850 3366 8846 3368 8843 3367 8842
      3369 8839 3369 8837 3372 8833 3374 8833
      3374 8825
TIME...MOT...LOC 1334Z 268DEG 35KT 3370 8858 3353 8892 3344 8907

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 4:51 AM CSTSpecial Weather StatementJANIssaquena24 min
Dec 6, 5:16 AM CSTSpecial Weather StatementJANYazoo29 min
Dec 6, 5:50 AM CSTSpecial Weather StatementJANGrenada, Leflore25 min
Dec 6, 6:19 AM CSTSpecial Weather StatementJANGrenada, Webster41 min
Dec 6, 6:50 AM CSTSpecial Weather StatementJANClay, Webster40 min
Dec 6, 6:59 AM CSTSpecial Weather StatementJANBolivar31 min
Dec 6, 7:34 AM CSTSpecial Weather StatementJANClay, Lowndes, Oktibbeha41 min
Dec 6, 8:08 AM CSTSpecial Weather StatementJANNoxubee37 min
Dec 6, 9:38 AM CSTSevere Thunderstorm WarningJANHinds, Rankin52 min
Dec 6, 9:47 AM CSTSpecial Weather StatementJANMadison28 min
Dec 6, 10:13 AM CSTSevere Thunderstorm WarningJANRankin62 min
Dec 6, 10:22 AM CSTSpecial Weather StatementJANCopiah38 min
Dec 6, 11:05 AM CSTSpecial Weather StatementJANSimpson40 min
Dec 6, 11:36 AM CSTSpecial Weather StatementJANJasper, Smith39 min
Dec 6, 11:46 AM CSTSevere Thunderstorm WarningJANClarke, Jasper59 min
Dec 6, 11:57 AM CSTSpecial Weather StatementJANCovington, Jones48 min
Dec 6, 12:21 PM CSTSpecial Weather StatementJANClarke24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.